MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER
Model Number 82-3074
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Confusion/ Disorientation (2553)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2022-00139.A physician reported a certas valve was implanted in a (b)(6) female patient due to sah (subarachnoid hemorrhage) via l-p shunt on (b)(6) 2022 with setting 3.The valve was used with the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj) and bactiseal peritoneal catheter (id 823074-serial;unk).On march 11, the patient had disorientation.The pressure setting was changed with etk for fluoroscopy (3 to 2).On march, 17, the patient had disorientation.A shunt contrast was performed, but no obstruction was observed.On march 18, no improvement in symptoms was seen, the valve and peritoneal catheter were removed and replaced on (b)(6) 2022.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields:  d4, d9, g3, g6, h2, h3, h6, h10 the peritoneal catheter (id 823074) was returned for evaluation.Failure analysis - the catheters were visually inspected; no defects were noted.The catheter was irrigated no occlusions noted.The catheter was leak tested no leaks noted.No root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer could be due to biological debris interfering with the device, at the time of investigation no functional issues were noted.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14021990
Report Number3013886523-2022-00140
Device Sequence Number14957419
Product Code JXG
UDI-Device Identifier10886704041337
UDI-Public10886704041337
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3074
Device Catalogue Number823074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale